Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 327, NWS Nashville, TN

October 25, 1997Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 25, 1997, 1:05 AM CDT for Coffee County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 1997, 1:05 AM CDT (06:05 UTC)
Expired
Oct 25, 1997, 1:45 AM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Coffee County, TN

What was reported inside it

TimeReportWhereRemark
Oct 25, 1:20 AM CDTHail 0.75Manchester, TNDime size hail was reported by the sheriff's office.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 250604 RRA
SVRBNA
TNC031-250645-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
105 AM CDT SAT OCT 25 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...COFFEE COUNTY
 
AT 103 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 10
MILES WEST OF MANCHESTER MOVING EAST AT 25 MPH. THE STORM WILL REACH
MANCHESTER BY 115 AM AND SUMMITVILLE BY 130 AM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 10 hours 35 minutes earlier.

Area forecast discussion, Oct 24, 2:30 PM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI OCT 24 1997

FA TO RMN IN WRM SECTR MOST OF PD.  MDLS IN GUD AGRMNT MOVG SFC LO
TO NR MO/AR BRDR BY 12Z SUN BUT EXIBIT SOME DIFFRNCS WITH CDFNT
PLACEMNT.  CDFNT SHUD REACH BNA SUN AFTN.  MN TIME...WMFNT SHUD
MEANDR NR KY/TN BRDR.

ALTHOU AMS WL RMN QUITE MOIST AND UNSTBL THRU PD...MOVMT OF UPR
FEATURES WUD SUGST PCPN WL LKLY RMN SCT TNGT/SAT WITH CHCS INCREASG
SAT NGT/SUN WHEN APPRAOCHING CDFNT MOVS CLOSR.

BST SUGGSTN ATTM WUD BE TO CONT PC/MC WITH 30-40 POP SCENERIO TGNT/
SAT...INCREASG TO LKLY OR BETR SAT NGT/SUN FOR PASSG CDFNT AND STRNG
UPR SHRT WAV.  NGM TEMPS LUK PRETTY GUD.

BNA 57/73/60/68 4488
 07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 11:48 PM CDTSevere Thunderstorm WarningOHXWayne57 min
Oct 25, 12:02 AM CDTSevere Thunderstorm WarningOHXFranklin28 min
Oct 25, 12:29 AM CDTSevere Thunderstorm WarningOHXGrundy31 min
Oct 25, 12:44 AM CDTSevere Thunderstorm WarningOHXGiles46 min
Oct 25, 1:31 AM CDTSevere Thunderstorm WarningOHXGrundy44 min
Oct 25, 1:34 AM CDTSevere Thunderstorm WarningOHXGiles41 min
Oct 25, 1:46 AM CDTSevere Thunderstorm WarningOHXLincoln, Marshall44 min
Oct 25, 2:43 AM CDTSevere Thunderstorm WarningOHXLincoln47 min
Oct 25, 3:03 AM CDTSevere Thunderstorm WarningOHXMarion42 min
Oct 25, 6:31 AM CDTSevere Thunderstorm WarningOHXCheatham29 min
Oct 25, 7:17 AM CDTSevere Thunderstorm WarningOHXDavidson28 min
Oct 25, 7:30 AM CDTSevere Thunderstorm WarningOHXLincoln30 min
Oct 25, 7:49 AM CDTSevere Thunderstorm WarningOHXWilson26 min
Oct 25, 7:59 AM CDTSevere Thunderstorm WarningOHXFranklin31 min
Oct 25, 8:17 AM CDTSevere Thunderstorm WarningOHXGrundy43 min
Oct 25, 9:03 AM CDTSevere Thunderstorm WarningOHXBledsoe42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.